MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC3228C150TU
Medical Device Problem Codes Occlusion Within Device (1423); Folded (2630)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 01/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation, conclusion: failure to follow instructions (prior to the delivery of the third valiant stent graft, the guidewire was lost and then repositioned) film evaluation summary: the cause of the stent graft malformation seen after implanting the 3rd device, bridging across the 2 initially implanted devices, could not be determined from the films provided.This may be anatomy related.Ct's prior to implant were not available for return, and a complete assessment of the patient's anatomy could not be performed.It currently appears most likely that the 3rd implanted device was implanted outside the lumen of the previously implanted proximal main device #1, resulting in the incomplete expansion of the 3rd device, as well as infolding <(>&<)> malformation of the proximal main leading to stent graft occlusion.However, the exact cause could not be determined.This may have occurred due to a user issue; prior to implanting the 3rd device, the guidewire may not have been placed into the lumen of the proximal main device.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of a 5 cm in diameter ulcer in the descending thoracic aorta.The thoracic aorta was non-tortuous.Two valiant stent grafts were deployed without issue.Prior to the delivery of the third valiant stent graft, the guidewire positioning was lost and then repositioned.It was reported that after the third distal valiant stent graft was deployed the top 1/3rd portion on one side of the stent graft appeared to be mal-deformed/infolded/crushed and not fully opposed against the other stent graft or vessel wall.After stent graft deployment, there was a pressure gradient between the thoracic area and the femoral artery area was more than 100 mm of mercury due to stenosis/thrombosis formation.The physician elected to perform an axillo-bi-femoral bypass.The blood flow was restored.The physician stated the cause of the event is related to the stent graft.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6317868
Report Number2953200-2017-00175
Device Sequence Number822775
Product Code MIH
UDI-Device Identifier00643169346888
UDI-Public00643169346888
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2018
Device Model NumberVAMC3228C150TU
Device Catalogue NumberVAMC3228C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2017
Initial Date Received by Manufacturer 01/23/2017
Supplement Date Received by Manufacturer01/23/2017
Initial Report FDA Received Date02/09/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR